General Question

desiree333's avatar

What Is This Acne Pill Called?

Asked by desiree333 (3206points) May 23rd, 2009

My mum’s friend used this pill that cleared up her acne. You need a perscription to get it and its very harsh on your skin. I’m pretty sure it also makes your eyes more sensitive so you need sunglasses more often and more sunscreen. I think its called cortisol but I’m not sure. Does anyone know what this pill is called?

Observing members: 0 Composing members: 0

10 Answers

aprilsimnel's avatar

Tretinoin? That’s the one I’ve heard of.

Ownage1100's avatar

Accutaine (something like that). Its the one that dries the shit out of your skin

casheroo's avatar

Accutane is one of them

figbash's avatar

That is Accutane, by marketing name and Isotretinoin by its pharmaceutical name.

It’s pretty hardcore, since basically what it does is attack your sebaceous glands. It’s also taxing on the liver, which is why you need to have blood tests every month. The dryness, redness and peeling is just the easy stuff but for those who get long-lasting clear skin from it, it’s worth it.

Les's avatar

Many acne treatments make you photosensitive. Accutane is one, but Septra is another, as well as many topical creams. You have to be really careful to use a lot of sunscreen whenever you’re on these types of medications.

Mamradpivo's avatar

Accutane. I used it in middle school, and each pill had a drawing of a pregnant woman being crossed out on the little plastic case. The message was, don’t get pregnant if you’re using this stuff, it will mess your children up bad.

It’s also been blamed for causing the depression that led people to commit suicide. Or, more drastically, a kid in Florida flew a plane into a building and his parents were convinced that Accutane is what screwed him up.

On the plus side, it’s been 13 or 14 years since I used it and I’ve rarely had any acne since.

desiree333's avatar

Accutane is the one I was talking about. I really want to take it but at the same time I plan on going tanning in a salon, so can I take it and go tanning too?

PrancingUrchin's avatar

As someone they got off accutane about a year ago, no you can’t tan unless you’re ready for hardcore burns. It was a miracle drug for me and really cleared me up when I didn’t think I could get cleared. I recommend it if you’re willing g to follow your derm’s orders. Good luck!

figbash's avatar

Uhm, a big fat NO on the tanning. Not only are you subjecting yourself to a much worse burn, but the possibilities of skin cancer to boot are definitely not worth it. If you go on Accutane, get yourself some 70 spf sunblock and assume the sun is your enemy for 6 months.

GabrielsLamb's avatar

Accutane and I would rather walk around life looking like a pizza than risk the very KNOWN side effects.

Hmmm, Acne vulgaris, that is eased topically? Or Crons DIsease… Decisions Decisions?

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther